Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2018, 5:58 AM CDT for Boone County, Callaway County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 5:58 AM CDT (10:58 UTC)
- Expired
- Jun 28, 2018, 6:45 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4628 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted.
097
WUUS53 KLSX 281058
SVRLSX
MOC019-027-281145-
/O.NEW.KLSX.SV.W.0150.180628T1058Z-180628T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
558 AM CDT THU JUN 28 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Eastern Boone County in central Missouri...
Northwestern Callaway County in central Missouri...
* Until 645 AM CDT.
* At 557 AM CDT, a severe thunderstorm was located over Murry, moving
south at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Fulton, Columbia Regional Airport, Hallsville, Murry and
Carrington.
This includes Interstate 70 in Missouri between exits 131 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3917 9222 3914 9211 3907 9211 3906 9206
3883 9189 3878 9224 3907 9229
TIME...MOT...LOC 1057Z 344DEG 13KT 3902 9216
HAIL...1.50IN
WIND...60MPH
$$
Carney2 follow-up statements
710
WWUS53 KLSX 281121
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
621 AM CDT THU JUN 28 2018
MOC019-027-281145-
/O.CON.KLSX.SV.W.0150.000000T0000Z-180628T1145Z/
Boone MO-Callaway MO-
621 AM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN BOONE AND NORTHWESTERN CALLAWAY COUNTIES...
At 621 AM CDT, a severe thunderstorm was located 8 miles west of
Fulton, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fulton, Columbia Regional Airport and Carrington.
This includes Interstate 70 in Missouri between exits 133 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3897 9224 3904 9214 3906 9206 3883 9189
3878 9224
TIME...MOT...LOC 1121Z 338DEG 20KT 3889 9209
HAIL...1.00IN
WIND...60MPH
$$
Carney094
WWUS53 KLSX 281135
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
635 AM CDT THU JUN 28 2018
MOC019-027-281145-
/O.EXP.KLSX.SV.W.0150.000000T0000Z-180628T1145Z/
Boone MO-Callaway MO-
635 AM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND
NORTHWESTERN CALLAWAY COUNTIES WILL EXPIRE AT 645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3897 9224 3904 9214 3906 9206 3883 9189
3878 9224
TIME...MOT...LOC 1135Z 344DEG 13KT 3885 9207
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:54 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 3:54 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
354 AM CDT Thu Jun 28 2018
.SHORT TERM... (Through Late Tonight)
Issued at 354 AM CDT Thu Jun 28 2018
Thunderstorms have developed in the vicinity of a warm front over
central and north central Missouri. The environment is very
unstable with MUCAPE of 3500-5000 J/Kg according to the SPC Meso
Analysis site. Expect these storms to continue to develop and
strengthen through the pre-dawn hours this morning. With that much
CAPE and effective bulk shear of 35-40kts would expect that some of
these storms will begin to rotate which will enhance the probability
for them to become severe. Large hail should be the most likely
threat, but if the descrete cells get organized into a cluster or
line, then wind damage will also be possible.
All short range guidance shows the morning storms either moving
southeast of the area by mid to late morning...or simply dissipating
as the low level jet weakens. Latest guidance temperatures show
highs peaking in the mid to upper 90s along and west of the
Mississippi with dew point temperatures in the mid 70s. Heat index
values in excess of 105 degrees are likely...and the heat advisory
looks good for today. All that heat and humidity will make the
atmosphere very unstable...and the RAP is forecasting afternoon
MLCAPE in excess of 5000 J/Kg with 0-3km/0-6km shear of 25-35kts.
While the shear isn't that impressive...the CAPE is eye-popping.
Forecast soundings do show just enough CINH to suppress convection
along the instability access which is forecast to stretch from near
Kirksville southeast to Farmington. However, if the models are off
just a bit on their CINH calculations it could get very busy this
afternoon. If any storms do form would expect them to move southeast
and away from the forecast area by mid-late evening and the rest of
the night should be quiet
Carney
.LONG TERM... (Friday through Wednesday)
Issued at 354 AM CDT Thu Jun 28 2018
We should be locked in the teeth of the upper level ridge by Friday
morning...and the ridge will remain in control through Saturday. New
00Z MOS guidance is showing temperatures in the mid 90s to around
100 across the entire area on both days which look reasonable with
850mb temps in the 22-24C range. The GFS prints out spotty precip
both days but the NAM is dry. Think the chance for convection will
be minimal with the upper ridge overhead so will keep the forecast
dry. No change to heat headlines at this time.
All guidance has a shortwave moving from the northeast Plains into
the Midwest late Saturday night into Sunday. The wave attenuates
the upper ridge Sunday into Monday while the surface reflection
pushes a cold front into northwest Missouri and central
Illinois...possibly as far south as central Missouri before it
stalls. This should translate into slightly cooler temperatures and
a chance for precip both days as the front lingers over the area.
The general pattern is similar for Tuesday and Wednesday in the
medium range guidance. A surface high settles over the Great Lakes
and Ohio Valley. This keeps our forecast area in east-southeast
flow through that period. The ECMWF is much more aggressive in
building the upper level ridge back over the mid Mississippi Valley
Tuesday while the GFS's upper pattern is kind of messy with a less
well defined ridge redeveloping toward Wednesday morning. The GFS
therefore prints out more precip than the EC does for the end of the
forecast period. Am inclined to lean toward the drier EC at this
time as the GFS always seems to be too wet in the long term,
especially in weakly forced weather patterns like this one. Prefer
going on the warm end of guidance temperatures as well with the
drier solution and 850mb temps rising into the low 20s again.
Carney
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 1144 PM CDT Wed Jun 27 2018
Our thinking has changed little from the prvious discussion. We
are still expecting scattered thunderstorms to develop during the
overnight hours in a northwest-southeast axis across central and
eastern MO, with this axis shifting both south and east with time
during the early morning hours on Thursday. Some of the storms
could be rather strong and contain hail, however pinning down the
exact location and a direct terminal impact of the strongest
storms is difficult at this time. The TEMPO groups at KCOU and
the St. Louis region TAFS reflect the window with the highest
probability of seeing thunder at the terminals. The current
thinking is that the threat of thunderstorms will diminish across
the region from mid-late Thursday morning. Outside of any
thunderstorms, VFR flight conditions should prevail.
SPECIFICS FOR KSTL:
Our thinking has changed little from the prvious discussion. We
are still expecting scattered thunderstorms to develop during the
overnight hours in a northwest-southeast axis and these are expected
to impact KSTL. Some of the storms could be rather strong and
contain hail, however I have been conservative at this time in
the TAF due to uncertainty in exact location of the strongest
storms. The TEMPO group at KSTL reflects the window with the highest
probability of seeing thunder at the terminal. Current thinking
is that the threat of thunderstorms will diminish by mid morning
on Thursday. Outside of any thunderstorms, VFR flight conditions
should prevail.
Glass
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 94 80 100 78 / 40 5 5 0
Quincy 92 75 98 75 / 30 5 0 0
Columbia 97 75 98 74 / 50 5 0 0
Jefferson City 97 77 99 75 / 40 0 0 0
Salem 89 77 96 75 / 30 20 5 5
Farmington 93 76 96 73 / 60 10 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 10 PM CDT Saturday for
Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
Charles MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
MO.
IL...Heat Advisory from 11 AM this morning to 10 PM CDT Saturday for
Adams IL-Brown IL-Calhoun IL-Clinton IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Monroe IL-Pike IL-Randolph IL-Saint
Clair IL-Washington IL.
Heat Advisory from 11 AM Friday to 10 PM CDT Saturday for Bond
IL-Fayette IL-Marion IL-Montgomery IL.
&&
WFO LSXHazardous weather outlook, Jun 28, 4:47 AM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 447 AM CDT Thu Jun 28 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 447 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY FROM 11 AM THIS MORNING TO 10 PM CDT SATURDAY... This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance for thunderstorms in central Missouri early this morning. A few storms could be severe with large hail and damaging wind the main threats. Storms will also produce frequent lightning and very heavy rain that could lead to flooding of low lying areas. A Heat Advisory is also in effect today and tonight. Heat index values of 105 to 110 are expected which could lead to an increase in heat-related illness. People in the Advisory area are advised to avoid poorly ventilated areas and prolonged work in the sun. People in the Saint Louis Metropolitan Area can get information about cooling centers or energy assistance related to the excessive heat by calling the United Way of Greater Saint Louis at 800-427-4626, or if calling from a land line phone dial 2-1-1. You can also call Cool Down Saint Louis at 314-241-7668. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Heat Advisory is in effect on Friday and Saturday. Heat index values of 105-110 are expected, which could lead to an increase in heat-related illness. There is a low chance of thunderstorms Sunday through Wednesday. Lightning is always a hazard with any storm that forms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Sally
In the hours before
Local storm report, Jun 28, 5:49 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM LIGHTNING HALLSVILLE 39.12N 92.22W
06/28/2018 BOONE MO LAW ENFORCEMENT
2 STRUCTURE FIRES CAUSED BY LIGHTNING IN THE
HALLSVILLE AREA.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:34 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 41 min |
| Jun 28, 4:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike | 39 min |
| Jun 28, 5:12 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 2 min |
| Jun 28, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 42 min |
| Jun 28, 5:26 AM CDT | Flash Flood Warning | LSX | Boone | 4 hr |
| Jun 28, 6:17 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway | 3 hr |
| Jun 28, 6:54 AM CDT | Special Weather Statement | LSX | Marion, Ralls | 36 min |
| Jun 28, 7:34 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 41 min |
| Jun 28, 7:58 AM CDT | Severe Thunderstorm Warning | LSX | Ralls | 47 min |
| Jun 28, 8:03 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| Jun 28, 8:23 AM CDT | Special Weather Statement | LSX | Ralls | 37 min |
| Jun 28, 8:37 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Jun 28, 8:49 AM CDT | Special Weather Statement | LSX | Madison | 41 min |
| Jun 28, 8:53 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 33 min |
| Jun 28, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 34 min |
| Jun 28, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 60 min |
| Jun 28, 2:37 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 53 min |
| Jun 28, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 40 min |
| Jun 28, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Pike, Ralls, Shelby | 69 min |
| Jun 28, 3:52 PM CDT | Excessive Heat Warning | LSX | Jefferson, Saint Charles, Sainte Genevieve, Saint Louis, City of Saint Louis | 3 days |
| Jun 28, 4:00 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 60 min |
| Jun 28, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 28, 5:02 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 73 min |
| Jun 28, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 83 min |
| Jun 28, 5:29 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.